MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION PNEUMOSTAT; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION PNEUMOSTAT; BOTTLE, COLLECTION, VACUUM
Model Number 16100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Nurse practitioner states that the patient had a pneumostat, with luer lock adapter, attached to a catheter-based chest tube in the hospital and experienced fluid leaking between the blue plastic top and the body of the collection chamber.
 
Additional Manufacturer Narrative
The pneumostat drain in question was not returned and the lot number not provided.Based on the details of the complaint it appears as if the drain was not kept in the upright position.This complaint is part of an associated complaint from the same case whereas the drain had been returned.The returned complaint concluded that the drain was not being used properly to prevent leakage and that there was no issue with the returned pneumostat.The details of the complaint stated that the pneumostat had to be drained multiple times a day as the fluid was regularly exceeding the volume of the pneumostat.The pneumostat drain is a disposable, single patient use chest drain valve for thoracic drainage with 30 ml collection volume.It is indicated for the evacuation of air from the chest cavity and not for larger volumes of drainage.Based on the results of the investigation and the details provided, atrium medical corporation cannot conclude that the device was at fault.The results of the investigation concluded that the drain was leaking because it was not being kept in the upright position as required per the instructions for use.H3 other text : not returned.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: age, sex and weight.
 
Event or Problem Description
N/a.

Brand Name
PNEUMOSTAT
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8753900
Report Number3011175548-2019-00733
Device Sequence Number19259446
Product Code KDQ
UDI-Device Identifier00650862161007
UDI-Public00650862161007
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16100
Device Catalogue Number16100
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/23/2019
08/15/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/03/2019
08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight77